Proceedings of the Japan Academy, Series A, Mathematical Sciences

On the growth of hyperbolic 3-dimensional generalized simplex reflection groups

Yohei Komori and Yuriko Umemoto

Full-text: Open access

Abstract

We prove that the growth rates of three-dimensional generalized simplex reflection groups, i.e. three-dimensional non-compact hyperbolic Coxeter groups with four generators are always Perron numbers.

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 88, Number 4 (2012), 62-65.

Dates
First available in Project Euclid: 5 April 2012

Permanent link to this document
https://projecteuclid.org/euclid.pja/1333631995

Digital Object Identifier
doi:10.3792/pjaa.88.62

Mathematical Reviews number (MathSciNet)
MR2912844

Zentralblatt MATH identifier
1244.20039

Subjects
Primary: 20F55: Reflection and Coxeter groups [See also 22E40, 51F15]
Secondary: 20F65: Geometric group theory [See also 05C25, 20E08, 57Mxx]

Keywords
Growth function Coxeter group Perron number

Citation

Komori, Yohei; Umemoto, Yuriko. On the growth of hyperbolic 3-dimensional generalized simplex reflection groups. Proc. Japan Acad. Ser. A Math. Sci. 88 (2012), no. 4, 62--65. doi:10.3792/pjaa.88.62. https://projecteuclid.org/euclid.pja/1333631995


Export citation

References

  • J. W. Cannon and Ph. Wagreich, Growth functions of surface groups, Math. Ann. 293 (1992), no. 2, 239–257.
  • W. J. Floyd, Growth of planar Coxeter groups, P.V. numbers, and Salem numbers, Math. Ann. 293 (1992), no. 3, 475–483.
  • P. de la Harpe, Groupes de Coxeter infinis non affines, Exposition. Math. 5 (1987), no. 1, 91–96.
  • G. J. Heckman, The volume of hyperbolic Coxeter polytopes of even dimension, Indag. Math. (N.S.) 6 (1995), no. 2, 189–196.
  • J. E. Humphreys, Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, 29, Cambridge Univ. Press, Cambridge, 1990.
  • R. Kellerhals and G. Perren, On the growth of cocompact hyperbolic Coxeter groups, European J. Combin. 32 (2011), no. 8, 1299–1316.
  • Y. Komori and Y. Umemoto, On the growth of 3-dimensional hyperbolic Coxeter groups with 4 and 5 generators. (in preparation).
  • W. Parry, Growth series of Coxeter groups and Salem numbers, J. Algebra 154 (1993), no. 2, 406–415.
  • J. G. Ratcliffe, Foundations of hyperbolic manifolds, Grad. Texts in Math., 149, Springer, New York, 1994.
  • J.-P. Serre, Cohomologie des groupes discrets, in Prospects in mathematics (Proc. Sympos., Princeton Univ., Princeton, NJ, 1970), 77–169. Ann. of Math. Studies, 70, Princeton Univ. Press, Princeton, NJ, 1971.
  • L. Solomon, The orders of the finite Chevalley groups, J. Algebra 3 (1966), 376–393.
  • R. Steinberg, Endomorphisms of linear algebraic groups, Memoirs of the American Mathematical Society, No. 80, Amer. Math. Soc., Providence, RI, 1968.